Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 15, 2021, 3:47 PM MDT for Albany County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 15, 2021, 4:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.25 in
- Wind
- 30
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 2654 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WWUS85 KCYS 152147
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
347 PM MDT Sun Aug 15 2021
WYZ115-116-152215-
South Laramie Range WY-Laramie Valley WY-
347 PM MDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of southeastern Albany
County through 415 PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie. This
storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, University Of Wyoming War
Memorial Stadium, The Buttes, Vedauwoo Campground and Yellow Pine
Campground.
This includes Interstate 80 in Wyoming between mile markers 310 and
331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10563 4132 10539 4111 10537 4114 10572
TIME...MOT...LOC 2147Z 007DEG 4KT 4126 10553
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 15, 1:52 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 15, 1:52 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 152 PM MDT Sun Aug 15 2021 .SHORT TERM...(This evening through Monday) Issued at 136 PM MDT Sun Aug 15 2021 Latest KCYS radar scanning slow moving showers and thunderstorms mainly west of the Laramie Range currently. Decent PW values of 0.50 to 1.0 inches possible so flooding concerns remain as training cells and decent lack of steering motion keeping them over the same area for prolonged periods. CAPE values not as robust as yesterday generally around 200-300 J/kg. Marginal risk of stronger to severe storms possible across the far eastern portion of the NE Panhandle again today with that action slated from about 5 PM through 10 PM. Earlier cloud deck has minimized high temps for some places today while others have reached already into the upper 80s and low 90s. Passing shortwave will steer influence of high pressure ridge over our region Monday with drier conditions expected as main vorticity forcing remains outside our area. Temperatures near to a few degree warmer Monday with min RHs dropping into the low teens for most places. .LONG TERM...(Tuesday through Saturday) Issued at 228 AM MDT Sun Aug 15 2021 Tuesday...Even warmer temperatures as the flow aloft becomes southwest with 700 mb temperatures near 18 Celsius. Looks like enough low and mid level moisture for isolated late day thunderstorms near our southern Wyoming mountains. Wednesday...Shower and thunderstorm coverage becomes scattered to numerous in the afternoon and evening with a monsoonal moisture increase, and with a cold front progressing into our counties. Somewhat cooler temperatures on tap with considerably more cloud cover and increased precipitation chances. Thursday...Cooler temperatures expected in the wake of a passing shortwave trough aloft and its associated cold front. Chances for showers and thunderstorms will likely decrease by the evening as more stable air moves into the region. Friday...Northwest flow aloft continues. Still looks like isolated to scattered showers and thunderstorms possible in the afternoon and evening with adequate low and mid level moisture. Saturday...Brisk zonal flow aloft prevails with limited low and mid level moisture, though likely enough for at least an isolated coverage of late day showers and thunderstorms. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1122 AM MDT Sun Aug 15 2021 VFR conditions expected across southeast Wyoming and the Nebraska panhandle over the next 24 hours. Some light showers are moving across portions of southeast Wyoming right now that may temporarily lower visibilities. Thunderstorms expected this afternoon and evening with gusty and erratic winds likely surrounding the storms. Storms should clear out of southeast Wyoming after 3Z and the Nebraska panhandle after 5Z moving generally south-southeast. Generally clear skies following the storms with some lingering high clouds possible. && .FIRE WEATHER... Issued at 136 PM MDT Sun Aug 15 2021 Wet stretch of days ahead with near daily chances of precipitation into midweek to keep fire weather concerns limited. Min RHs will drop into critical range with winds expected to remain outside of concern for any headlines. With thunderstorm chances, lightning sparked fires remain a possibility. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...WM LONG TERM...RUBIN AVIATION...LK FIRE WEATHER...WM
Hazardous weather outlook, Aug 15, 10:58 AM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1058 AM MDT Sun Aug 15 2021 NEZ002-019-020-054-095-096-WYZ109-111>114-118-119-161200- Dawes County-Scotts Bluff County-Banner County-Kimball County- Northern Sioux County-Southern Sioux County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Central Laramie County- East Laramie County- 1058 AM MDT Sun Aug 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms are expected this afternoon and evening. A few of the thunderstorms could be strong, producing small hail and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorm chances will exist most every afternoon and evening, with the greatest chances on Wednesday, when scattered to numerous thunderstorms will prevail. .Spotter information statement... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Cheyenne. WYZ101>108-110-115>117-161200- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 1058 AM MDT Sun Aug 15 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Poor air quality expected from 1 PM today through 1 PM MDT Monday. Those sensitive to poor air quality should plan and limit their outdoor time accordingly. Isolated to scattered thunderstorms are expected this afternoon and evening. A few of the thunderstorms could be strong, producing small hail and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorm chances will exist most every afternoon and evening, with the greatest chances on Wednesday, when scattered to numerous thunderstorms will prevail. .Spotter information statement... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Cheyenne. NEZ003-021-055-161200- Box Butte County-Morrill County-Cheyenne County- 1058 AM MDT Sun Aug 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated to scattered thunderstorms are expected this afternoon and evening. A few of the thunderstorms could be strong to severe, producing one inch hail and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Thunderstorm chances will exist most every afternoon and evening, with the greatest chances on Wednesday, when scattered to numerous thunderstorms will prevail. .Spotter information statement... Spotters are encouraged to report any severe or significant weather to the National Weather Service in Cheyenne.
In the hours before
Special weather statement, Aug 15, 1:03 PM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
103 PM MDT Sun Aug 15 2021
WYZ103-105-151945-
Shirley Basin WY-North Laramie Range WY-
103 PM MDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Albany
and south central Converse Counties through 145 PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Windy Peak, or 37 miles south of Douglas, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Friend Park Campground, Windy Peak, Laramie Peak, Garrett and Curtis
Gulch Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4205 10550 4210 10587 4242 10578 4238 10532
TIME...MOT...LOC 1903Z 205DEG 8KT 4225 10565
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MokrySpecial weather statement, Aug 15, 2:10 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
210 PM MDT Sun Aug 15 2021
WYZ105-152045-
Shirley Basin WY-
210 PM MDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of northeastern Carbon
and north central Albany Counties through 245 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Battle Mountain, or 54 miles south of Casper, moving
southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Carbon
and north central Albany Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4204 10613 4215 10610 4218 10598 4204 10586
4197 10606
TIME...MOT...LOC 2010Z 326DEG 9KT 4208 10603
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MokrySpecial weather statement, Aug 15, 2:21 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
221 PM MDT Sun Aug 15 2021
WYZ105-152045-
Shirley Basin WY-
221 PM MDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of east central Carbon
and northwestern Albany Counties through 245 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Medicine Bow, or 55 miles northwest of Laramie, moving southeast at 5
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central Carbon
and northwestern Albany Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10625 4205 10614 4197 10604 4191 10613
4193 10627
TIME...MOT...LOC 2021Z 295DEG 5KT 4199 10616
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MokrySpecial weather statement, Aug 15, 3:47 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
347 PM MDT Sun Aug 15 2021
WYZ115-116-152215-
South Laramie Range WY-Laramie Valley WY-
347 PM MDT Sun Aug 15 2021
...A strong thunderstorm will impact portions of southeastern Albany
County through 415 PM MDT...
At 347 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie. This
storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, University Of Wyoming War
Memorial Stadium, The Buttes, Vedauwoo Campground and Yellow Pine
Campground.
This includes Interstate 80 in Wyoming between mile markers 310 and
331.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4134 10563 4132 10539 4111 10537 4114 10572
TIME...MOT...LOC 2147Z 007DEG 4KT 4126 10553
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 44 min |
| Aug 14, 7:12 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 14, 7:36 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Aug 15, 12:42 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 3 hr |
| Aug 15, 1:03 PM MDT | Special Weather Statement | CYS | Platte | 42 min |
| Aug 15, 1:06 PM MDT | Areal Flood Advisory | CYS | Albany | 3 hr |
| Aug 15, 1:42 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon, Converse | 2 hr |
| Aug 15, 2:10 PM MDT | Special Weather Statement | CYS | Albany | 35 min |
| Aug 15, 2:21 PM MDT | Special Weather Statement | CYS | Albany | 24 min |
| Aug 15, 3:49 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Aug 15, 4:25 PM MDT | Special Weather Statement | CYS | Albany | 50 min |
| Aug 15, 4:46 PM MDT | Flash Flood Warning | CYS | Albany | 95 min |
| Aug 14, 6:21 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 39 min |
| Aug 14, 6:29 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 46 min |
| Aug 14, 7:09 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 34 min |
| Aug 14, 7:34 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 41 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.